Categories
BLOG

bloody nose after smoking weed

Fake pot users suffer brain bleeding, bloody urine, Illinois health officials warn

Severe nosebleeds, bloody urine and blood on the brain are all symptoms of synthetic cannabinoid products, Illinois Department of Public Health says. (Photo: Chalabala, Getty Images/iStockphoto)

The Illinois Department of Public Health is warning people about disturbing symptoms of using fake pot or marijuana after reports of severe bleeding.

At least 32 people who reported using synthetic cannabinoids since March 7 suffered severe bleeding, IDPH said in a statement this week.

Fake pot is not made up of one drug, but rather hundreds of unknown, unregulated chemicals IDPH spokesperson Melaney Arnold told USA TODAY.

The drug has caused blood in urine, bloody noses, bleeding gums, higher menstrual flows and bleeding into the brain, Arnold said. Another possible symptom is bleeding from the eyes and ears.

While there have been no reported cases of death, Arnold said symptoms can be life threatening.

“At this time, IDPH is not reporting any deaths, but that may change,” she said.

IDPH warns contaminated products could be sold across the state in convenience stores and from dealers.

Cases were reported in eight Illinois counties. Tazewell County near Peoria reported 10 cases, the most of any county. Chicago County had eight, Peoria County had six and Cook County had four.

“Synthetic cannabinoids are unsafe,” Arnold said. “People who have used these products and develop any bleeding issues or have concern about any health effects should seek immediate medical attention.”

Fake marijuana or weed has caused at least 32 people to bleed severely, the Illinois Department of Public Health warns.

Three more patients hospitalized for bleeding from synthetic marijuana in Maryland

State poison control officials warned people to avoid synthetic marijuana after a fourth person was hospitalized Monday for extreme bleeding after using it.

The victim from Western Maryland followed two other cases in central Maryland early Saturday morning, according to officials with the Maryland Poison Center at the University of Maryland School of Pharmacy.

It is the fourth case in Maryland this month. The first person, also from central Maryland, was diagnosed on April 3 after experiencing bleeding from several parts of the body. That person has since been released from the hospital.

The three latest victims reported similar symptoms. None of the people who were hospitalized were identified because of privacy laws.

Poison control officials are warning people about taking synthetic marijuana after three people in Chicago died from using the drug. There it was laced with rat poison, which had the effect of taking high doses of blood thinners. It is unclear if rat poison was in the drugs in the Maryland cases.

Symptoms from use of synthetic marijuana include bruising, nosebleeds, bleeding of the gums, bleeding out of proportion to the level of injury, vomiting blood, blood in the urine or stool, excessively heavy menstrual bleeding and back pain.

Synthetic marijuana is also sold as synthetic cannibinoids, K-2, fake or legal weed, spice and genie. The products are usually herbs and spices with a synthetic compound similar to the psychoactive ingredient in marijuana. They’re often sold as incense and labeled “not for consumption.”

“We’re warning people that using synthetic cannabinoids can be dangerous,” said Bruce Anderson, executive director of the Maryland Poison Center.

State poison officials said Monday that three more people have been hospitalized for extreme bleeding after using synthetic marijuana.